Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
E? / 4+V? / 5+M? / 6GCS?

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes when spoken to, is oriented to person, place and time and shows as the best motor response: withdraws the limb from pressure (normal flexion). Find the Glasgow Coma Scale total GCS = E + V + M.

E 1–4V 1–5M 1–6
GCS =
2.Easy
13090SBPDBPmmHgMAP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 130/90 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.

SBP 130 mmHgDBP 90 mmHg
MAP = mmHg
3.Medium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: slightly limited; moisture: rarely moist; activity: bedfast; mobility: completely immobile; nutrition: very poor; friction and shear: no apparent problem. Find the Braden total B.

6–23
B =
4.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 23/min, SpO₂ 99% on room air, blood pressure 92/56 mmHg, pulse 88/min, alert, temperature 39.0 °C. What is the NEWS2 total score?

RR 23SpO₂ 99%airSBP 92HR 88AT 39.0 °C
NEWS2 =
5.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 12/min, SpO₂ 97% on room air, blood pressure 130/78 mmHg, pulse 58/min, newly confused, temperature 39.2 °C. Which clinical risk group does the patient fall into? Click it.

RR 12SpO₂ 97%airSBP 130HR 58CT 39.2 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 7/min, SpO₂ 95% on room air, blood pressure 130/78 mmHg, pulse 82/min, alert, temperature 36.1 °C. Which clinical risk group does the patient fall into? Click it.

RR 7SpO₂ 95%airSBP 130HR 82AT 36.1 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. GCS = 12
  2. 2. MAP = 103 mmHg
  3. 3. B = 13
  4. 4. NEWS2 = 5
  5. 5. medium
  6. 6. low–medium

Full step-by-step solutions: practise this topic on examproblems.com.